TARU PUBLICATIONS
 Journal of Statistics and Management Systems cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0014·ISSN (Print): 0972-0510

Monthly Journal: Publishes peer-reviewed aticles on theoretical and applied statistics and management systems, expoloring industrial statistics, actuarial and decision sciences.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Bayesian estimation: Number of species from poisson mixed exponential-gamma distribution using objective priors 

, , * ,

* Corresponding author · click or hover a name for details

pp. 703–720Vol. 27Issue 3March 2024DOI: 10.47974/JSMS-1245XML
Received:
06 Sep 2023
Published Online:
11 Mar 2024
Article type:
Research Article
Language:
EN
Article no.:
JSMS-1245
Pages:
703–720

Abstract

In this paper, we have considered the Poisson-exponential-gamma mixture model as a species problem. The classical estimation of the parameter has been proposed through profile and conditional likelihood methods. While in the Bayesian paradigm, Bernardo’s reference and Jeffery’s priors have been used to estimate the number of species. Although a Markov Chain Monte Carlo (MCMC) technique has been used for obtaining the Bayes estimates of the number of species parameter. The performances of the proposed estimators are compared in terms of their risks through the simulation study. The applicability, and suitability of the proposed model have been performed using Mount Kenya insect species data.

Keywords

Subject Classifications

62F1062F1562F2562P10

References

[1] Barger, K. and Bunge, J. Bayesian estimation of the number of species using noninformative priors. Biometrical Journal: Journal of Mathematical Methods in Biosciences, 50(6) : 1064–1076 (2008).
[2] Barger, K. and Bunge, J. Objective Bayesian estimation for the number of species. Bayesian Analysis, 5(4) : 765–785 (2010).
[3] Behnke, A., Bunge, J., Barger, K., Breiner, H.-W., Alla, V., and Stoeck, T. Microeukaryote community patterns along an o2/h2s gradient in a super sulfidic anoxic fjord (framvaren, norway). Applied and environmental microbiology, 72(5) : 3626– 3636 (2006).
[4] Bernardo, J. M. Reference posterior distributions for Bayesian inference. Journal of the Royal Statistical Society: Series B (Methodological), 41(2) : 113–128 (1979).
[5] Bernardo, J. M. and Ramon, J. M., An introduction to Bayesian reference analysis: inference on the ratio of multinomial parameters. Journal of the Royal Statistical Society: Series D (The Statistician), 47(1) : 101–135 (1998).
[6] Bulmer, M. On fitting the Poisson lognormal distribution to species-abundance data. Biometrics, 101–110 (1974).
[7] Bunge, J. and Fitzpatrick, M. Estimating the number of species: a review. Journal of the American Statistical Association, 88(421) : 364–373 (1993).
[8] Colwell, R. K. and Coddington, J. A., Estimating terrestrial biodiversity through extrapolation. Philosophical Transactions of the Royal Society of London. Series B: Biological Sciences, 345(1311) : 101–118 (1994).
[9] Fisher, R. A., Corbet, A. S., and Williams, C. B. The Relation Between the Number of Species and the Number of Individuals in a Random Sample of an Animal Population. The Journal of Animal Ecology, 42-58 (1943).
[10] Hong, S.-H., Bunge, J., Jeon, S. O., and Epstein, S. S. Predicting microbial species richness. Proceedings of the National Academy of Sciences, 103(1) : 117–122 (2006).
[11] Jeffreys, H. An Invariant Form for the Prior Probability in Estimation Problems. Proceedings of the Royal Society of London. Series A. Mathematical and Physical Sciences, 186(1007) : 453–461 (1946).
[12] Kaur, K., Arora, S., & Mahajan, K. K. Bayesian vs semi-Bayesian estimation for income inequality measures in case of GIWD. Journal of Statistics and Management Systems, 24(8), 1753-1784 (2021).
[13] Leite, J. G., Rodrigues, J., and Milan, L. A. A Bayesian Analysis for Estimating the Number of Species in a Population using Nonhomogeneous Poisson Process. Statistics & Probability Letters, 48(2) : 153–161 (2000).
[14] Lewins, W. A. and Joanes, D. Bayesian estimation of the number of species. Biometrics, 323-328 (1984).
[15] Lindsay, B. G. and Roeder, K. A Unified Treatment of Integer Parameter Models. Journal of the American Statistical Association, 82(399) : 758–764 (1987).
[16] Ord, J. K. and Whitmore, G. A. The Poisson-inverse gaussian distribution as a model for species abundance. Communications in Statistics-theory and Methods, 15(3) : 853–871 (1986).
[17] Rabie, A. E-Bayesian estimation for a constant-stress partially accelerated life test based on Burr-X Type-I hybrid censored data. Journal of Statistics and Management Systems, 24(8), 1649-1667 (2021).
[18] Rodrigues, J., Milan, L. A., and Leite, J. G. Hierarchical Bayesian Estimation for the Number of Species. Biometrical Journal: Journal of Mathematical Methods in Biosciences, 43(6) : 737–746 (2001).
[19] Sanathanan, L. Estimating the size of a multinomial population. The Annals of Mathematical Statistics, 43(1) : 142–152 (1972).
[20] Sankaran, M. 275. Note: The discrete Possion-Lindely distribution. Biometrics, 145-149 (1970).
[21] Shanker, R. Garima distribution and its application to model behavioural science data. Biometrics and Biostatistics International Journal, 4(7) : 1–9 (2016).
[22] Shanker, R. The discrete poisson-garima distribution. Biometrics and Biostatistics International Journal, 5(2) : 1–7 (2017).
[23] Sichel, H. Parameter estimation for a word frequency distribution based on occupancy theory. Communications in Statistics-Theory and Methods, 15(3) : 935–949 (1986).
[24] Wang, X., He, C. Z., and Sun, D. Bayesian population estimation for small sample capture-recapture data using noninformative priors. Journal of Statistical Planning and Inference, 137(4):1099–1118 (2007).
[25] Wilson, R. M. and Collins, M. F. Capture-recapture estimation with samples of size one using frequency data. Biometrika, 79(3):  543–553 (1992).

Views: 315Downloads: 105Citations: 1